Fon du Lac Tribal & Community College Holds Opioid Overdose Training

Signs of an opioid overdose include difficulty breathing, small pupils and pale and clammy skin

CLOQUET, Minn. -Many people living in St. Louis and Carlton County know the effects of the opioid all crisis too well.

They might have dealt with or have family members dealing with an addiction.

Naloxone or Narcan is one drug that reverses the effects of an opioid overdose. Several people were at Fon du Lac Tribal & Community College for hands on training, so they know the correct protocol in case of an emergency overdose situation.

“I think sometimes we think it’s just the responsibility of health care professionals or public health or law enforcement,” said said UMD College of Pharmacy Assistant Professor Laura Palombi. “This is really an issue that requires all of us working together.”

Prescription opioids are meant to treat pain, but opioids can be deadly if abused.

An opioid overdose is the leading cause of drug overdose deaths for people in the United States and heroin is a common drug that contributes to the opioid crisis.

Everyone at the training went home with an overdose prevention rescue kit, so they now know how to administer the drug.

“This is one thing we can do to equip family members, friends and just concerned community members with a drug that can save somebody’s life,” said Palombi .

A total of three Naloxone trainings were held and more than 200 people signed up.

Related Post